Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Cause of tingling/numb feeling at the tip of nose - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   Hi, i am having some tingling/numb feeling at the tip of my nose and i dont know why.
Doctor :   hi
Doctor :   DR AAAAAAA here.
Doctor :   please describe your symptom in detail
User :   its just at the tip of my nose.
User :   its not painful but its tingling and sort of numb
Doctor :   how did this start? was there any hurt associated?
User :   i was just sitting at home watching tv and it started all of a sudden. i had a fall yesterday but didnt hit my face
Doctor :   do you have any other symptoms associated with tingling?
Doctor :   was there any bleeding or runny nose?
Doctor :   is it the whole of the tip of nose or only a small part affected?
User :   it started as the left side of the tip but now the whole tip. no bleeding. and no other symptoms.
Doctor :   ok. are you sure that you did not have injury to tip of nose as you fell ?
User :   no because the fall was over 24hrs ago and it only started to tingle today
Doctor :   please provide your age, gender, height, weight, details of past medical illness and treatment if any.
User :   24 years old, female, 5ft, 65kgs, i have a pituatery tumour and have been taking cabergoline tablets for the past 3yrs with no problems
Doctor :   ok. then I would suggest you to wait and watch over next 2 days, see if the tingling is spreading more or reducing.
Doctor :   in the meantime take Tab Neurobion forte 1 tablet daily for 1 week
User :   ive never heard of that medication before?
Doctor :   if the tingling sensation is increasing then report back to your treating doctor to see if teh tingling is caused due to the Cabergoline
Doctor :   it is a nerve stimulant, helps peripheral nerves to regain their function
Doctor :   tingling is abnormal sensation transmitted due to damage to peripheral nerve endings
User :   so do you think it is dangerous?
Doctor :   so the Neurobian helps them to recover
Doctor :   no, unless it is spreading, it is not dangerous
Doctor :   if it is spreading, then you might need further work-up to see if reducing Cabergoline dosage will help
User :   can cabergoline have this effect?
Doctor :   it can cause tingling, nausea, dizziness, if taken over long periods of time
Doctor :   these are common side effects of it
User :   oh ok thank you.
User :   im just very worried about my nose
Doctor :   but do not stop taking it at once, if needed, it will be slowly reduced and tapered down
Doctor :   you should be fine, do not worry.
User :   what does it mean if the tingling spreads?
Doctor :   keep watch on development of any new symptoms and report them to your treating doctor at once
Doctor :   if it spreads it would mean that more nerves are getting affected and the cause for it should be found out
User :   so its not life threatening?
Doctor :   look out for other symptoms like deviation of angle of moth, drooling of saliva, eye muscle weakness, numbness over the face etc
Doctor :   no, it is not life threatening until it is not spreading fast and you are not having any of these above mentioned symptoms
Doctor :   if you develop any of these, it would mean that the cranial nerves are affected inside brain
Doctor :   and you would then require a MRI brain to see if indeed there is any damage to the cranial nerves
Doctor :   it will also tell you if the pituitary tumor is the cause for the new symptoms
Doctor :   have you followed what I have said?
User :   yes i understand
Doctor :   is there anything else you would like to ask me?
User :   that should be it for now
Doctor :   thanks for consulting me. bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor